Thursday, December 01, 2011


Let's see.....

I went to see "J.Edgar" tonight. Good movie. Free movie pass. Good batch of popcorn. Good night.

I have the newest Stephen King book, 11/22/1963 and I carry it with me everywhere except the bathroom and the dinner table.

I have to grab up my friend Griffin and head down to the USS Constitution Museum to make an ornament for Sunday. Everyone who stops by the Museum can make one (10am to 5 pm every day until Christmas Eve). They will put it up, or you can show up Sunday put it on the holiday tree aboard the ship yourself.

Sunday, December 4th, I'll be aboard Old Ironsides for the lighting of the tree just after evening colors at 1612 (4:12 pm) and the arrival of ..... wait, I am not supposed to say. Let's just call him a very special guest you don't want to miss.. It's supposed to be sunny and high 40s on Sunday. Come on down.

The Herald ran an article on the two month anniversary of #OccupyBoston and I was totally pissed to see that the #Occupy people are taking credit for Bank of America backing down on that debit card fee. What blowhards. You know I stood at the corner of Pearl and Bunker earlier this evening.....I think it caused the bus to come there.

Yeah, it's the middle of the night.....they are playing with my meds and I am a little off kilter.

One of the problems is a drug I am having a hard time obtaining. See if this makes any sense. This particular drug, which I won't name, is manufactured by Shire, Teva and Barr Pharmaceuticals. But it's on back order everywhere. What my doctor and I are being told by separate pharmacy sources is that the FDA allows for the manufacture of a certain quantity in a calendar year. Supposedly come January we will be awash in this drug. This is the dopiest thing I have ever heard. But CVS has been telling me since October that they can't get it. Last month, the small pharmacy near my oncologist didn't have it & sent me to the hospital's main pharmacy.

Now yesterday, the main hospital pharmacy had no generic and said Blue Cross wouldn't pay for brand name.

Or "bran" as the pharmacy tech with poor diction said. "Blue Cross won't pay for bran." I asked "Bran?" She repeated it. "Bran? Like cereal?" She stared at me. "B as in bravo; R as in romeo; A as in alpha; N as in November?" She nods and says "D.".

Good. Lord.

At that point I had already been in the building for two and half hours. I had already had to explain that Blue Cross would fill another prescription because it was a change in dosage. I had to instruct them on how to call Blue Cross to get the override. As with their billing department, I am stunned at the lack of knowledge and overwhelming inefficiency in the main pharmacy. It's not just me, I hear them talking to other patients. Just making declaritive statements like "It's not covered" with no explaination. I can't imagine if I had just said stuff like that to people in my old job.

I knew that Blue Cross would cover the "bran" if the generic was unavailable, but I had had my fill of them at that point. I left.

This morning I called Blue Cross. Five minutes. Done. Now I just have to go back and make sure they have some "bran" left for me. And that the copay doesn't croak me. The generic version is already my highest copay. I'm sure the "bran" copay is worse. crazy do I sound? You see taking this drug as I have for the last several months and then abruptly stopping is bad. "Prolonged use of "XXX" followed by an abrupt cessation can result in extreme fatigue, insomnia, irritability, and mental depression."

Pissa. I'm a junkie.


Charity said...

That sounds similar to Portsmouth...then again at least when you called Blue Cross they were helpful and seemed aware of your existence. :) I had Blue Cross pre-Tricare, they're awesome. Best of luck on getting your "bran."

Yer Marine said...

At our ages, prolonged use of just about everything, including the toilet, followed by abrupt cessation can cause extreme fatigue, irritability, insomnia, and mental depression.

Another serious side effect may be Posteriorus Arthropodus.